Status
Not open for further replies.

Annabella

New member
Joined
Jan 1, 2016
Messages
2
Reason
Other
Country
IND
State
Delhi
City
Delhi
Hi

I am a new member. Thank you for taking the time to read this.

I am a 45 year old woman. I was diagnosed with tuberculosis of a node in the chest 2 months ago. I was started on the medicines for TB and then a month ago I also got a tetanus toxoid injection.

•A week after that I started having trouble swallowing. My neck felt "tight" and I have exaggerated throat movements everytime I swallow. Even at night, if I lie on the left there is a clicking sound on swallowing but am more comfortable swallowing while lying on the right.

•The jaw started feeling a bit tight and left cheek a bit heavy. Feel like jaw is closed too tight if that makes any sense.

•My left wrist stated hurting on the side of the arm while turning palm up and then the right wrist too. My left eye had been twitching for over 10 days and now for the last week, it has started twitching most times if rubbed or I squeeze eyes hard. Sometimes the right eye and left corner of mouth too. Have single twitches are various places in body for last week – not bothersome.

•Then a month ago, my left upper arm, started tiring very quickly (aches on typing etc).Then shoulders started tiring. The right arm is little bit stronger but not the same as it was a couple of months ago. This is when I spoke to my doctor and he did a lot of blood tests - uric acid was a bit high which is expected due to one of the medicines but rest was ok. CpK and CrP was also ok. So my doctor told me there was no problem.

•My legs have been feeling a little stiff for a while and I thought it may be due to the higher uric acid so I ignored it.

•Now for the last few days days my arms feel, not stiff, but tight. If I stretch out an arm or hand, I can feel muscles inside tightening. I also wake up with stiff muscles.

•ALS is about failing not feeling I had read at the forum so I told myself this is still not fitting the bill. But now 3 days ago I noticed that the pinky finger of my right hand is not straight when I fold my fingers towards the palm. All other fingers lie parallel. The pinky on the left hand lies parallel to the rest of the fingers but the right pinky just "claws" into a curled position. It's not stiff and can straighten it by using my other hand and there is no pain but it does not stay straight. It was not like this before. To me this now feels like something failing but maybe this does not qualify?

I am sorry for the long post but really needed your advice. Thank so much.
 

lgelb

Moderator
Forum Supporter
Joined
Nov 5, 2009
Messages
12,690
Reason
Lost a loved one
Diagnosis
00/0000
Country
US
State
WA
City
Seattle
Hi, Annabella,

Given the timing and nature of your symptoms over only a few weeks, it is most likely that one or more of the TB rx and/or the tetanus injection is responsible for them. The rapid onset of stiffness/curling/pain/twitching/muscle fatigue you report in your eye, jaw, arm, shoulders, legs, arms and fingers is not an ALS pattern. Inevitably, drugs powerful enough to kill/help your body resist bacteria can have side effects on the nerves and muscles, which are not necessarily reflected in blood tests.

I would demonstrate your pinky change to your TB doctor when you are next at clinic, and try to summarize the timing/nature of each problem on a single sheet of paper that s/he can put in your chart and track changes in each aspect. If your symptoms worsen, there may be some room for tweaking the regimen, but your doc is the expert on your case. Certainly, you want to complete an appropriate regimen, since that is critical to a cure.

Best,
Laurie
 

Annabella

New member
Joined
Jan 1, 2016
Messages
2
Reason
Other
Country
IND
State
Delhi
City
Delhi
Thank you.
God bless all of you - you are helping others like me so selflessly.
 
Status
Not open for further replies.
Top